MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a, patient information: a2, a4, a5: information unknown/asku.Section b3 date of event: the exact date is unknown.The best estimate is between the implant and explant dates.(b)(6) 2017 - (b)(6) 2023, respectively.Section h3-other (81): the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson(jnj) intraocular lens (iol) was explanted.The patient has not been happy with the side effects for years but waited until now because they were fearful of the exchange.The patient was experiencing blurry vision.The replacement lens is a non jnj iol.The customer did not save the suspect product consequently it will not be returned to jnj.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received from the customer.This supplemental report is to correct the initial submission based on the additional information received.The patient¿s vision was hazy at all ranges.The first awareness date of the symptom is (b)(6) 2021.The patient¿s date of birth is (b)(6) 1950.Affected eye is the left eye.Patient¿s race is african american, and ethnicity is not hispanic or latino.There was no patient injury.No vitrectomy and no incision enlargement.The diopter for the replacement lens is 16.5 (non jnj lens).Vision was hazy at all ranges.The patient outcome is ¿good¿.The following fields were updated accordingly: section a2, age or date of birth: (b)(6) 1950.Section a5, ethnicity: not hispanic/latino.Section a5, race: black or african american.Section b3, date of event: december 22, 2021.Section b5, describe event or problem: the patient¿s vision was hazy at all ranges.Affected eye is the left eye.There was no patient injury.No vitrectomy and no incision enlargement.The diopter for the replacement lens is 16.5 (non jnj lens).The patient outcome is ¿good¿.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient¿s vision was hazy at all ranges.Affected eye is the left eye.There was no patient injury.No vitrectomy and no incision enlargement.The diopter for the replacement lens is 16.5 (non jnj lens).The patient outcome is ¿good¿.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16823122
Report Number3012236936-2023-00965
Device Sequence Number6820306
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)220518
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American